Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Delayed periods. Took depo provera injection. No periods after 50 days. Prescribed cyclonorm. Will I have periods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
My daughter got married recently. before one month she was administered depoprovate injection. The doctor told she would be having her periods after 40 days. But, even after 50 days she did not get her periods. Then she left for U.S.A. Now, it is nearly 6 months. But, till date has not her periods. She is expected in Chennai in XXXXXXX this year. Now, on consultation, a D.G.O. Dr. has prescribed cyclonorm E and P tablets each two tablets a day. She says she would be having her periods in 10 days time. I need a second opinion. Pl. help me.

Posted Wed, 12 Jun 2013 in Menstruation and Miscarriage
Answered by Dr. Nirmala P 1 hour later
Hello Madam.
Thanks for asking in Healthcare Magic.

Depot Provera is an injectable contraceptive preparation and is also used for various other conditions like dysmennorhea (painful menstruation) and endometriosis. It contains Medroxy Progesterone Acetate (MPA) which will be released slowly over a period of 3 months. As long as the level of MPA is high in blood, bleeding will not occur. Once its level falls it will result in withdrawal bleeding which mimics menstruation.

MPA injection would have resulted in hormonal imbalance for your daughter and that may be a reason for the delay in her period. MPA injection is not a good contraceptive method in a woman of reproductive age group because it results in prolonged amenorrhea (absence of menstrual cycle) in many persons and also can lead to complete disruption of menstrual pattern. It can also result in weight gain, nausea, head ache and mood swings.

Although MPA can result in amenorrhea, such a long delay in periods is unusual. Many other conditions like Poly Cystic Ovarian Disease (PCOD) or thyroid problems can also cause delayed period. Cyclonorm E and P is a herbal preparation claimed to be useful in regularizing the periods. But before it is taken, the cause of delayed periods should be fully investigated for her and unless causes like PCOD are ruled out, it will not be effective.

Your daughter needs a complete check up first for further evaluation.Grape juice,sugarcane juice, pomegranate, cumin and fenugreek are some substances used to induce menstruation. Iron , vitamin B with zinc supplements will give additional benefit.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor